Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SVR after treatment relapse part 2
Jan 11, 2009

Dr. McGovern, Well after another blood draw my result came back with a count of 21 units using TMA. According to my liver specialist this a negative result! According to previous viral load counts, my viral load had begun dropping sometime around February of 2008 and by December I became negative. The liver specialist said that this is a very rare event, that he has experienced only once many many years ago in his long career. My specialist wants me to get another viral load count in three months to see if this is sustained. In the meanwhile, considering that I have the beginning stages of cirrhosis, what should I do to ensure that I maintain remaining liver function?

Sincerely,

One-in-a-million and blessed for it ---------------------- Dr. McGovern,

Two years ago I finished interferon and ribiviran treatment for hep c geno type 1. A few months after treatment my viral load bounced back and I was considered a treatment failure. By the way, I have been categorized as having stage 4 liver damage. A few weeks ago I had routine blood work and it showed that all my blood work was within normal range including ALT and AST enzymes. Just last week I drew blood for a viral load count and amazingly it came back negative for Hep C! Is it possible to have a sustained virological response after treatment failure?

Confused

Response from Dr. McGovern

I am thrilled to hear your good news!



Previous
Can a person with hep C get married and have kids?
Next
cocaine and hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement